Impairment of vascular function is considered to play an important role in chronic radiation enteropathy. In this experimental study, the role of ticlopidine, an inhibitor of ADP-induced platelet aggregation, was investigated in radiation enteropathy. 80 male Wistar albino rats, each weighing 170-200 g, were divided into four groups: (a) radiation alone (n=20); (b) radiotherapy plus ticlopidine (n=20); (c) ticlopidine control (n=20) and (d) control (n=20). Both radiation groups received 19 Gy radiation to the exteriorized intestinal segments in a single fraction. Ticlopidine or vehicle was administered 12 h after radiotherapy and continued for 1 month. Rats from every group were euthanized randomly at intervals of 6 weeks from 2 weeks to 26 weeks. Histopathological radiation injury was assessed using radiation injury scoring (RIS). Radiation with ticlopidine or radiation alone groups showed significant RIS deterioration compared with controls in all time points studied. Comparison of median RIS of radiotherapy and radiotherapy+ticlopidine groups at the 2nd, 14th and 26th weeks yielded statistically significant RIS in favour of radiotherapy+ticlopidine group (p=0.05). However, these differences were less pronounced at the 8th and 20th week (p=0.07). Both radiation groups had poor weight gain when compared with control and ticlopidine groups. The weight gain in radiotherapy+ticlopidine group was significantly superior to only radiation group between 10th and 20th weeks (P=0.05). This study showed that inhibition of platelet aggregation with ticlopidine might be useful in radiation enteropathy. However, the precise role of antiaggregant therapies on radiation enteropathy should be comprehensively studied before clinical consideration.